Alert archive / Kansas / Flash Flood Warnings in 1995

Flash Flood Warning 6, NWS Dodge City, KS

July 20, 1995Barber County, Kansas

NWS Dodge City, KS issued this flash flood warning at Jul 20, 1995, 4:03 AM CDT for Barber County, Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 1995, 4:03 AM CDT (09:03 UTC)
Expired
Jul 20, 1995, 7:00 AM CDT
In force
3 hr
Issued by
NWS Dodge City, KS
Area
Whole counties

County Barber County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1731 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1607 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 200905
FFWDDC
KSC007-201200-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
403 AM CDT THU JUL 20 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  700 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH CENTRAL KANSAS
 
   ...SOUTHERN BARBER COUNTY
 
THUNDERSTORMS WITH HEAVY RAINFALL HAVE PERSISTED OVER SOUTHERN BARBER
COUNTY SOUTH OF A LINE FROM AETNA TO HAZELTON SINCE 100 AM...AND
RADAR-BASED RAINFALL ESTIMATES SUGGEST THAT LOCAL RAINFALL TOTALS OF
NEAR 4 INCHES HAVE OCCURRED AROUND HARDTNER. WATER WAS REPORTED FLOWING
OVER ROADWAYS AND SPILLING INTO YARDS IN HARDTNER AT 400 AM. ADDITIONAL
HEAVY RAINFALL WILL OCCUR THROUGH 500 AM IN HARDTNER AND KIOWA...AND
STREAMS SHOULD CONTINUE TO RISE...ESPECIALLY BIG SANDY AND DRIFTWOOD
CREEKS.
 
MOTORISTS SHOULD EXERCISE EXTREME CAUTION IF TRAVELLING THROUGH SOUTHERN
BARBER COUNTY THIS MORNING SINCE MANY COUNTY AND SECONDARY ROADWAYS
LIKELY WILL BE UNDER WATER. DO NOT DRIVE INTO FLOWING WATER OF UNKNOWN
DEPTH SINCE IT MAY OBSCURE WASHED OUT ROADWAYS OR BRIDGES.
 
01
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:41 AM CDT, 22 minutes earlier.

Area forecast discussion, Jul 20, 3:41 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 AM CDT THU JUL 20 1995

ANALYSIS TIME HAS BEEN SOMEWHAT LIMITED THIS EVENING...AND HAVE BEEN
UNABLE TO GET THE CRH EQUIPMENT TO PROVIDE GRIDDED DATA FOR EXAMINATION.
MCS WHICH DVLPD THIS AFTN HAS CONTD TO PROPAGATE SEWD OUT OF THE DDC CWA...
AND CAN SEE NO REASON THAT THE CONVECTIVE PTN OF THE CLUSTER WL NOT CONT
TO PROPAGATE SEWD. EVENING RAOBS AND SATL IMAGERY SUGGEST THE PRESENCE OF
A SHORT WAVE MOVG EWD OVR CO...AND THE CLUSTER OF CONVECTION OVR SERN CO
IN ADVANCE OF THE SRN PTN OF THE WAVE HAS BEEN QUITE PERSISTENT. MID LVL
CLOUDINESS HAS BEEN INCRG OVR NWRN KS AND NE IN ADVANCE OF THE WAVE...AS
WELL. WOULD NOT BE SURPRISED TO SEE SOME MID LVL CLOUDINESS AND HIGH BASED
CONVECTION SPREAD INTO WRN KS EARLY THIS MRNG...DSIPTG BY MID MRNG.

OTRW...EXPC CLR TO PTCLDY SKIES TO PRST DURG THE DAY WTH MOST OF THE
CONVECTION WELL ON THE OUTFLOW FM CURRENT CONVECTION. WNDS
ARE SUFFICIENTLY CONFUSED BY EXISTING CONVECTION THAT LOCATION OF THE ACTUAL
CDFNT IS SOMEWHAT DFCLT THIS MRNG...BUT VAD WNDS AND LIMITED PROFILER DATA
INDICATE FAIRLY DEEP NLY FLO ACRS MOST OF SWRN KS WTH NO REAL SUGGESTION OF
WEAKENING EVEN WELL BHND THE CONVECTION. THE REAL CDFNT APRS TO BE THROUGH
ALL BUT THE SERN PTN OF THE DDC CWA. SLGTLY COOLER AIR WL PVL OVR THE AREA
TDA THAN YDA...BUT SOMEWHAT MORE SUN SHUD REACH THE SFC. THE MODEL MAX TEMPS
LOOK REASONABLE.

MOIST UPSLOPE FLO THIS AFTN LIKELY WL BE SUFFICIENT TO SUPPORT SCT CONVECTION
OVR THE HIGH PLAINS...SOME OF WHICH COULD MOVE INTO WRN KS THIS EVENING. LO
POPS OVR THE WRN COUNTIES SEEM ADVISABLE. MOS MINIMA LOOK GOOD FOR TNGT.

DDC 87/65/92 -11   GCK 87/65/93 111   EHA 88/66/93 221
LBL 88/66/93 221   HYS 85/64/92 -11   P28 90/66/95 101

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 9:33 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa31 min

Nearby

Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.